Hilbert schemes and stable pairs: GIT and derived category wall crossings
Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 3, pp. 297-339.

We show that the Hilbert scheme of curves and Le Potier's moduli space of stable pairs with one dimensional support have a common GIT construction. The two spaces correspond to chambers on either side of a wall in the space of GIT linearisations. We explain why this is not enough to prove the “DT/PT wall crossing conjecture” relating the invariants derived from these moduli spaces when the underlying variety is a 3-fold. We then give a gentle introduction to a small part of Joyce's theory for such wall crossings, and use it to give a short proof of an identity relating the Euler characteristics of these moduli spaces. When the 3-fold is Calabi-Yau the identity is the Euler-characteristic analogue of the DT/PT wall crossing conjecture, but for general 3-folds it is something different, as we discuss.

Nous montrons que le schéma de Hilbert de courbes et l'espace de modules de Le Potier de paires stables à support à une dimension, ont une construction GIT commune. Les deux espaces correspondents aux chambres de par et d'autre d'un mur dans l'espace de linéarisations GIT. Nous expliquons pourquoi cela ne suffit pas pour prouver la « conjecture de croisement de murs DT/PT » qui relie les invariants dérivés de ces espaces de modules quand la variété sous-jacente est un 3-fold. Nous donnons, ensuite, une introduction simple à une petite partie de la théorie de Joyce sur les croisements de murs de ce type, et nous nous en servons pour donner une brève démonstration d'une identité reliant les caractéristiques d'Euler de ces espaces de modules. Quand le 3-fold est de type Calabi-Yau, l'identité est le pendant, pour la caractéristique d'Euler, de la conjecture de croisement de murs DT/PT, mais dans le cas général elle s'avère être différente de celle-ci, comme nous l'expliquons.

@article{BSMF_2011__139_3_297_0,
     author = {Stoppa, Jacopo and Thomas, Richard P.},
     title = {Hilbert schemes and stable pairs: {GIT} and derived category wall crossings},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {297--339},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {139},
     number = {3},
     year = {2011},
     doi = {10.24033/bsmf.2610},
     mrnumber = {2869309},
     zbl = {1243.14009},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2610/}
}
TY  - JOUR
AU  - Stoppa, Jacopo
AU  - Thomas, Richard P.
TI  - Hilbert schemes and stable pairs: GIT and derived category wall crossings
JO  - Bulletin de la Société Mathématique de France
PY  - 2011
SP  - 297
EP  - 339
VL  - 139
IS  - 3
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2610/
DO  - 10.24033/bsmf.2610
LA  - en
ID  - BSMF_2011__139_3_297_0
ER  - 
%0 Journal Article
%A Stoppa, Jacopo
%A Thomas, Richard P.
%T Hilbert schemes and stable pairs: GIT and derived category wall crossings
%J Bulletin de la Société Mathématique de France
%D 2011
%P 297-339
%V 139
%N 3
%I Société mathématique de France
%U http://archive.numdam.org/articles/10.24033/bsmf.2610/
%R 10.24033/bsmf.2610
%G en
%F BSMF_2011__139_3_297_0
Stoppa, Jacopo; Thomas, Richard P. Hilbert schemes and stable pairs: GIT and derived category wall crossings. Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 3, pp. 297-339. doi : 10.24033/bsmf.2610. http://archive.numdam.org/articles/10.24033/bsmf.2610/

[1] A. Bayer - « Polynomial Bridgeland stability conditions and the large volume limit », Geom. Topol. 13 (2009), p. 2389-2425. | MR | Zbl

[2] K. Behrend - « Donaldson-Thomas type invariants via microlocal geometry », Ann. of Math. 170 (2009), p. 1307-1338. | MR | Zbl

[3] K. Behrend & B. Fantechi - « Symmetric obstruction theories and Hilbert schemes of points on threefolds », Algebra Number Theory 2 (2008), p. 313-345. | MR | Zbl

[4] T. Bridgeland - « Hall algebras and curve-counting invariants », J. Amer. Math. Soc. 24 (2011), p. 969-998. | MR | Zbl

[5] J. Cheah - « On the cohomology of Hilbert schemes of points », J. Algebraic Geom. 5 (1996), p. 479-511. | MR | Zbl

[6] I. V. Dolgachev & Y. Hu - « Variation of geometric invariant theory quotients », Publ. Math. I.H.É.S. 87 (1998), p. 5-56. | EuDML | MR | Zbl

[7] J. Fogarty - « Algebraic families on an algebraic surface », Amer. J. Math 90 (1968), p. 511-521. | MR | Zbl

[8] D. Huybrechts & M. Lehn - The geometry of moduli spaces of sheaves, Aspects of Mathematics, E31, Friedr. Vieweg & Sohn, 1997. | MR | Zbl

[9] D. Huybrechts & R. P. Thomas - « Deformation-obstruction theory for complexes via Atiyah and Kodaira-Spencer classes », Math. Ann. 346 (2010), p. 545-569. | MR | Zbl

[10] D. Joyce - « Configurations in abelian categories. II. Ringel-Hall algebras », Adv. Math. 210 (2007), p. 635-706. | MR | Zbl

[11] -, « Configurations in abelian categories. IV. Invariants and changing stability conditions », Adv. Math. 217 (2008), p. 125-204. | MR | Zbl

[12] D. Joyce & Y. Song - « A theory of generalized Donaldson-Thomas invariants », Memoirs of the AMS (2011), http://dx.doi.org/10.1090/S0065-9266-2011-00630-1. | MR | Zbl

[13] M. Kontsevich & Y. Soibelman - « Stability structures, motivic Donaldson-Thomas invariants and cluster transformations », preprint arXiv:0811.2435.

[14] J. Le Potier - « Systèmes cohérents et structures de niveau », Astérisque 214 (1993). | Zbl

[15] M. Levine & R. Pandharipande - « Algebraic cobordism revisited », Invent. Math. 176 (2009), p. 63-130. | MR | Zbl

[16] J. Li - « Zero dimensional Donaldson-Thomas invariants of threefolds », Geom. Topol. 10 (2006), p. 2117-2171. | MR | Zbl

[17] D. Maulik, N. Nekrasov, A. Okounkov & R. Pandharipande - « Gromov-Witten theory and Donaldson-Thomas theory. I », Compos. Math. 142 (2006), p. 1263-1285. | MR | Zbl

[18] K. Nagao - « Derived categories of small toric Calabi-Yau 3-folds and counting invariants », preprint arXiv:0809.2994. | MR | Zbl

[19] K. Nagao & H. Nakajima - « Counting invariant of perverse coherent sheaves and its wall-crossing », preprint arXiv:0809.2992. | MR | Zbl

[20] R. Pandharipande & R. P. Thomas - « The 3-fold vertex via stable pairs », Geom. Topol. 13 (2009), p. 1835-1876. | MR | Zbl

[21] -, « Curve counting via stable pairs in the derived category », Invent. Math. 178 (2009), p. 407-447. | MR | Zbl

[22] -, « Stable pairs and BPS invariants », J. Amer. Math. Soc. 23 (2010), p. 267-297. | MR | Zbl

[23] M. Thaddeus - « Geometric invariant theory and flips », J. Amer. Math. Soc. 9 (1996), p. 691-723. | MR | Zbl

[24] R. P. Thomas - « A holomorphic Casson invariant for Calabi-Yau 3-folds, and bundles on K3 fibrations », J. Differential Geom. 54 (2000), p. 367-438. | MR | Zbl

[25] Y. Toda - « Limit stable objects on Calabi-Yau 3-folds », Duke Math. J. 149 (2009), p. 157-208. | MR | Zbl

[26] -, « Curve counting theories via stable objects I. DT/PT correspondence », J. Amer. Math. Soc. 23 (2010), p. 1119-1157. | MR | Zbl

[27] -, « Generating functions of stable pair invariants via wall-crossings in derived categories », in New developments in algebraic geometry, integrable systems and mirror symmetry (RIMS, Kyoto, 2008), Adv. Stud. Pure Math., vol. 59, Math. Soc. Japan, 2010, p. 389-434. | MR | Zbl

Cited by Sources: